Alert archive / Ohio / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 246, NWS Cleveland, OH

October 29, 2004Ashland County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Oct 29, 2004, 12:52 PM EDT for Ashland County, Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 29, 2004, 12:52 PM EDT (16:52 UTC)
Expired
Oct 29, 2004, 1:45 PM EDT
In force
53 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Ashland County, OH

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 4.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2004-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2004-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 291652
SVRCLE
OHC005-291745-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1252 PM EDT FRI OCT 29 2004

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ASHLAND COUNTY IN NORTH CENTRAL OHIO

* UNTIL 145 PM EDT

* AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ASHLAND...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4090 8233 4090 8228 4089 8227 4089 8222
      4089 8221 4089 8215 4088 8213 4069 8213
      4073 8237

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 29, 10:05 AM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Oct 29, 10:05 AM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OHIO
1005 AM EDT FRI OCT 29 2004

.SHORT TERM (THS AFTRN)
UPDATED FOR WORDING...TO REMOVE MENTION OF THIS MORNING.

&&

.AVIATION (12Z-12Z)...
PCPN ASSOCD WITH WARM FRONT SHOULD MOV OUT OF CWA BY 16Z.
HOWEVER...ANOTHER BATCH OF PCPN OVR INDIANA ASSOCD WITH ISENTROPIC
LIFT SHOULD WEAKEN BY 16Z BUT MAY HAV TO MENTION THUNDER FOR TOL AND
FDY TAF. OTRW MVFR TO IFR CONDITONS MAY IMPROVE SOME ONCE WE GET
INTO WARM SECTOR.

&&

.SHORT TERM (TDY THRU SUN)
SHRA DVLPG ALG AND AHD OF THE WRMFNT PUSHG INTO WRN OH DUE TO A
FAILY GOOD AMT OF ISENTOPIC LIFT ATTM. UPR RDGG BLDG OVR OH VLY
WI WRM SECTOR SCT SHRA/TSTM ACTIVTY XPCTD. INCRSG LOW LVL FLOW WL
BOOST TEMPS MST AREAS INTO THE LWR 70S EVEN THO SS WL BE LIMITED.
DEEPENDG WHICH MODEL ONE FOLLOWS WL DETERMINE IF THE WEEKEND WL BE A
WET ONE OR ONE WI DRY PDS. HAVE OPTED FOR A FEW DRY PDS FROM LATE
AFTN THRU TNGT BFR THE NXT CDFNT APCHS FROM THE W. BUT THE MAIN
CONCEWRN IS THE DEEPENING LOW THAT WL TRACK FM MN MOVG NE ACRS THE
GRTLKS AND INTO ERN ONT BY SAT EVENG. THIS SYS WL DVLP A STG GRAD
OVR ALL OF THE LKS. WINDS WL INCRS UP TO 30 MPH WI GUSTS AT LEAST
40. GALE WARNG ON LERI HAS BEEN POSTED. TSTM ACTIVTY XPCTD ALG AND
AHD OF THE CDFNT FRM LATE FRI NITE NW SPRDG ACRS THE STA DURG SAT.
TYHE STG PUSH OF WARM AIR WL BOOST TEMPS TO NE THE 70 DEG MARK UNTL
THE FNTL PASS.

&&

.LONG TERM (SUN NITE THRU WED)
WL MAINTAIN CONSISTENCY FROM EARLER MODEL RUNS AND CONT THE COOLER
NR NORMAL SOLN NXT WEEK. ANOTHER LOW APCHG FRM THE SW WL SPRD PCPN
BACK INTO THE STA MON AFTN THRU TUE. THE COOLER W/NW FLOW MAY CONT
WI SOME LK EFFECT SHRA IN THE NE WED.

&&

.CLE WATCHES/WARNINGS/ADVISORIES.
OH...GALE LERI
PA...GALE LERI.

SHORT TERM...20
LONG TERM...20
AVIATION...FK
Hazardous weather outlook, Oct 29, 7:07 AM EDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
707 AM EDT FRI OCT 29 2004

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-301106-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
707 AM EDT FRI OCT 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

HAZARDOUS WEATHER MAY OCCUR ON SATURDAY.
A SHARP COLD FRONT ALONG WITH A DEEPENING LOW PRESSURE CENTER THAT
WILL MOVE THROUGH THE GREAT LAKES ON SATURDAY MAY PRODUCE SCATTERED
STRONG TO SEVERE THUNDERSTORMS. STRONG SOUTHWEST TO WEST WINDS ARE
EXPECTED. GALE FORCE WINDS ARE LIKELY ON LAKE ERIE ON SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY ON SATURDAY.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 12:25 PM EDTSpecial Marine WarningCLE2 hr
Oct 29, 12:25 PM EDTSpecial Marine WarningCLE2 hr
Oct 29, 12:30 PM EDTSpecial Marine WarningCLE2 hr
Oct 29, 12:30 PM EDTSpecial Marine WarningCLE2 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.